MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 35 CX DETACHABLE 8MM X 12CM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 35 CX DETACHABLE 8MM X 12CM; EMBOLIZATION COIL
Model Number 45-750812
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Vascular System (Circulation), Impaired (2572)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned with the pusher, dispenser hoop, and introducer for analysis.The implant was confirmed to not be attached and was also not returned.Since the implant was not attached, this limited the investigation of the device and complaint.Investigation into the returned components found the introducer to be in good condition and without damage.During the inspection of the returned pusher, the heater coil was found without burn marks, but the strain relief was found folded.The gold connector of the pusher was also found to be in good condition.Further inspection found that the resistance and continuity of the pusher were in specification.Inspection of the monofilament profile displayed damage indicating a tensile break.The heater coil was found without burn marks and the monofilament did not display a mushroom profile tip, indicating that the device was not detached by a controller.Furthermore, the strain relief was found folded in, indicating that the device was compressed.The investigation could not definitively determine the cause of the damage as the implant was not returned and the description of the complaint was not clear.However, it is suspected that the device was damaged during advancement and then detached during retraction.Based on the damage found on the pusher and the detached implant, this device indicates that it experienced excessive compressive and tensile forces.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that an embolization implant coil detached in the wrong location and protrudes into the patient's aorta.There was no reported intervention.

Brand Name
AZUR 35 CX DETACHABLE 8MM X 12CM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9507667
Report Number2032493-2019-00302
Device Sequence Number1215577
Product Code KRD
UDI-Device Identifier00812636021058
UDI-Public(01)00812636021058(11)180524(17)230430(10)18052454N
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number45-750812
Device Catalogue Number45-750812
Device Lot Number18052454N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;